Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What could be the cause for increase in blood sugar level with enlarged heart?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1481 Questions
My blood sugar in the AM is around 179/190 which is an increase from around 140 but feel fine have enlarged heart but my EF is 45 and on pills that keep my blood pressure low could this hsave an effect in all of this PM 2 hr after dinner aroujnd 140
Posted Sun, 19 Jan 2014 in Diabetes
Answered by Dr. Shehzad Topiwala 34 minutes later
Brief Answer: Diabetes Detailed Answer: The morning fasting glucose target needs to be closer to 150 or so although more lenient targets are acceptable as long as you do not have symptoms from running high sugars. Examples include frequent urination, extreme thirst and hunger, and weight loss. The A1c goal of upto 8 or so should be fine too. However these targets needs to individualized by your endocrinologist based upon comprehensive in person assessment of your health. He or she may modify them per his or her discretion, and make them more or less stringent A low BP should not directly elevate blood sugars. Glipizide and metformin are good diabetes pills. Ask your doctor if you are a candidate for a medication in the DPP4 inhibitor category. It could replace glipizide which can cause low sugar reactions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor